Withdrawal of layered fluid through a line sink in a porous medium
Zhang, H. and Hocking, G.C. (1996) Withdrawal of layered fluid through a line sink in a porous medium. The Journal of the Australian Mathematical Society. Series B. Applied Mathematics, 38 (02). pp. 240-254.
*Subscription may be required
The flow induced when fluid is withdrawn through a line sink from a layered fluid in a homogeneous, vertically confined porous medium is studied. A nonlinear integral equation is derived and solved numerically. For a given sink location, the shape of the interface can be determined for various values of the flow rate. The results are compared with exact solutions obtained using hodograph methods in a special case. It is found that the cusped and coning shapes of the interface can be accurately obtained for the sink situated at different depths in the fluid and the volume of flow into the sink per unit of time.
|Publication Type:||Journal Article|
|Publisher:||Australian Mathematical Society|
|Copyright:||© Australian Mathematical Society 1996|
|Item Control Page|
Downloads per month over past year